Purpose: To report a unique case of nivolumab-induced uveitis and the results of a cytokine analysis of an intraocular fluid sample. Case report: A 61-year-old male patient undergoing treatment for renal cell carcinoma with nivolumab presented with bilateral uveitis. Severe anterior uveitis and vitreous opacity coincided with decreased visual acuity only in his left eye. Iris damage was present in this eye because of previous complicated cataract surgery. Vitrectomy was performed to remove the vitreous opacity, and visual acuity recovered postoperatively. A cytokine analysis of an intraocular fluid sample revealed a high level of interleukin-6, granulocyte-colony stimulating factor and interferon-inducible protein-10. Conclusion: This case indicates that nivolumab-induced uveitis might be more severe in eyes with a damaged iris, and that vitrectomy should be effective for vitreous opacity. A cytokine analysis of the ocular fluid indicated that multiple types of cell might be related to the inflammation process.
ASJC Scopus subject areas
- Immunology and Allergy